Top five Superbike riders and top two in Supersport reflect on day one at The Bend

ASBK 2022 – The Bend finale – Friday Practice
Riders reflect on Friday proceedings at The Bend


Cru Halliday – P1

“The last two rounds are sort of tracks that suit my style, but instead of worrying about everyone else like I have been all year, I just let that go and started concentrating on myself and my own sector times, trying to improve each sector.

“So I’m not doing really anything different, it’s just my attitude towards how I ride now, and trying to enjoy it. I’m not in title contention so I can actually enjoy it and have fun.

“There’s still the pressure there of that weekend and getting a good result, so I think I just linked a good lap together. It’s going to be a lot different tomorrow because everyone is going to be a lot faster, so I topped the time-sheets but it’s very early.”

Cru Halliday - Image RbMotoLens
Cru Halliday – Image RbMotoLens

Just the overall consistency you’ve found… What’s with the sector times? What are you doing so well, without having to really be outstanding to get that lap?

“To be honest, after that last session I thought, I was going to crush sector one because I’ve been lacking there all day and I’m still sitting in ninth in sector one… So it’s good to just give you a reference, to show where you are fast and slow on the track, there’s still some points where I do need to iron out, it’s just said easier than done. I just need to go back to the drawing board and think to myself tonight, just how can I improve in that sector, if I do get a bit better in that sector, the times will drop, but as I said, it’s easier said than done.

“These guys are going just as fast, and the times are going to get lower, Wayne set the 50.5 from last year as the qualifying lap record, and that’s going to be hard to beat, because I already feel like I’m starting to get to the pointy end of the limit.”


Arthur Sissis – P2

“I’m sick of finishing second, I think last year every session I finished second, today I finished second every session, so I’m here to go one more. I’ve only done a six lap run at the moment, the race is 11 laps and it’s going to be different weather on Sunday. Today was… it wasn’t pointless, it was good to get laps on the track and in the hot weather, but I don’t think its going to be the same weather on Sunday. Jack is almost in the wet, so I don’t know, I’m pretty confident in the wet.”

Arthur Sissis – Image RbMotoLens

Mike Jones – P3

“Today we worked through or normal schedule, we run two bikes, try to make a bike that feels really good for me, so we worked to the normal schedule today and there was one particular session we were back a little bit. That’s just a matter of gaining more data on the bikes.

“Overall a really good day, felt good on the bike at the end of the day, looking forward to qualifying tomorrow. I said I wanted to come and take pole position and both race wins, that’s been my goal every round – every round of the championship – that’s what I come for, that’s my job. I certainly think that it’s possible and achievable, the R1M is a fantastic motorcycle and once you click with it and get it working well, it’s certainly fast. So in terms of what I’m going to do this weekend, I’ll give it my best and see where we end up.

“To be honest, like I’ve said before, it’s more where you are at mentally, the focus, the level of focus that you have is at it’s best, when you’re trying to race for the win. Because when you win, you don’t have any mistakes, you ride your best, and do your best laps, so that’s where you want to be, as an athlete and someone who is trying to do their best performance, that’s where you want to put yourself.”

Mike Jones – Image RbMotoLens

Wayne Maxwell—P4

“It’s a funny situation, if we went to Phillip Island and rolled out being sort of two-seconds off, I’d be suicidal, but you come here and you’re two-seconds off the number and you’re like yeah… it seems acceptable. It’s a funny track, and the group has come up a little bit, so yeah we’ll see how that pans out. There’s no doubt we’ve struggled, we struggled last week, we’re struggling a bit today, but we’re working through it.

“We’re setting up for Sunday, we’ve stuck to our strategy and have a rough idea about a fast lap around here, so we know what we’re missing and we’re working towards that and getting closer each outing.”

Wayne Maxwell – Image RbMotoLens

Troy Herfoss showed early pace in every session, and topped FP1, but eventually settled for P5 for the day…

Troy Herfoss – P5

“I actually had a go at trying to top the time-sheets at the end of the day for the first time this year, I went out of pit-lane with the idea of ​​trying to do a fast lap. I’m struggling a bit with the X tyre, the soft tyre, I feel it’s tough, like Arthur meant by the weather, it’s so hot today, where Sunday is meant to be quite cold. With where the tires are at, it;s sort of going to be borderline today, the tire that could work on Sunday, is not going to work, so that last session was a bit of a funny one really. The times are really fast but potentially we’ve worked out to run that tire.

“Me personally I feel really good on the bike, and we made a big step forward with the two days we’ve done here before Phillip Island, and I sort of confirmed at Phillip Island, that I’ve made a bit of progress.

“It’s not the same this time of year for me, you can cut the tension with a knife between these guys (Maxwell and Jones), and it’s just not as much fun to not be a part of that. But in saying that I’ve got no pressure on me, so on Sunday, maybe that’s my chance to get up there on the podium. Just definitely not as enjoyable not being here for the championship.

“A good result this weekend though would be a good reward for the team, because we’ve had a big year. To think that potentially Wayne is the guy I’m competing with for third, when at the start of the year I was literally 3.5 seconds slower than him, it’s a credit to the team and where we’ve come from. I don’t expect to beat Wayne on Sunday in the championship, but it’ll be nice to hopefully battle these guys at the front if I can.”

Troy Herfoss- Image RbMotoLens
Troy Herfoss- Image RbMotoLens

super sport

Tom Bramich came out on top in the Supersport class ahead of Harrison Voight.

Tom Bramich – P1

“For us the P3 was our best session in terms of the group and we made some progress with the bike, put a new tire in at the end, and felt really good. I’m looking forward to qualifying. I’m only going to focus on me, I can’t control what John (championship leader John Lytras) does. My mechanic, my crew chief Scott are doing a great job, we’ll keep working as hard as we can and we’ll focus on ourselves and let the results take care of themselves.”

Tom Bramich – Image RbMotoLens

Harrison Voight was the sole Thriller Motorsport rider in the Supersport class, claiming P1 at times and sitting within the top three consistently.

Harrison Voight – P2

“I’m fortunate enough to have track time here from last year, so comparing to last year I’ve already made some big steps, so I’m happy with that. Just trying to focus on myself and each time just keep chipping away. I’m doing that alright and just trying to be consistent, try different things and it’s all working out really well at the moment. I’ve had a fair bit of wet track time, the Rookies test was wet the whole time, and I had a crash anyway and got hurt again. I think I’ll be not too bad [in the wet] I tried it once at Phillip Island earlier this year in the test, and I felt quite good, and obviously with the bigger tire I felt more grip and I was extremely comfortable straight away. So I’m looking forward to whatever the weather becomes within the next couple of days.”

Harrison Voight – Image RbMotoLens

Superbike Friday Combined Practice Times

position riders bke time
1 Cru HALLIDAY Yamaha YZF-R1 1m50.969
2 Arthur SISSIS Yamaha YZF-R1 1m51.122
3 Mike JONES Yamaha YZF-R1 1m51.191
4 Wayne MAXWELL Ducati V4R 1m51.245
5 Troy HERFOSS Honda CBR RR 1m51.619
6 Josh WATERS Ducati V4R 1m51.819
7 Glenn ALLERTON BMW MRR 1m51.898
8th JackMILLER Ducati V4R 1m51.976
9 Daniel FALZON Yamaha YZF-R1 1m52.044
10 Senna AGIUS Honda CBR RR 1m52.155
11 Anthony WEST Yamaha YZF-R1 1m52.365
12 Billy McCONNELL Yamaha YZF-R1 1m52.594
13 Broc PEARSON Ducati V4R 1m52.673
14 BryanSTARING Ducati V4R 1m52.796
15 Every METCHER Yamaha YZF-R1 1m52.864
16 Joel Kelso BMW MRR 1m53.164
17 Marcel SHROETTER Yamaha YZF-R1 1m53.296
18 Max STAUFFER Yamaha YZF-R1 1m53.746
19 Josh HOOK Honda CBR RR 1m54.667
20 Matt WALTERS Kawasaki ZX10R 1m55.099
21 Beau BEATON Ducati V4R 1m55.137
22 Ben BURKE Kawasaki ZX10R 1m55.189
23 Travis Wyman Yamaha YZF-R1 1m56.219
24 Brendan McINTYRE Suzuki GSXR 1m57.116
25 Chandler COOPER Honda CBR RR 1m57.300
26 Michael KEMP Yamaha YZF-R1 1m58.418
27 Nathan SPITERI BMW MRR 1m58.440
28 Sloan FROST BMW MRR 1m58.462
29 Paris HARDWICK Kawasaki ZX10R 1m59.097
30 MICHAEL EDWARDS Yamaha YZF-R1 2m02.292

Supersport Friday Combined Practice Times

position riders bike time
1 Thomas Bramich Yamaha YZF-R6 1m56.182
2 Harrison VOIGHT Yamaha YZF-R6 1m56.403
3 Ty LYNCH Yamaha YZF-R6 1m57.142
4 Archie McDONALD Yamaha YZF-R6 1m57.399
5 Dallas SKEER Yamaha YZF-R6 1m57.560
6 John LYTRAS Yamaha YZF-R6 1m57.970
7 SCOTT NICHOLSON Yamaha YZF-R6 1m58.282
8th Jake FARNSWORTH Yamaha YZF-R6 1m58.654
9 Jack PASSFIELD Yamaha YZF-R6 1m58.787
10 Rhys BELLING Yamaha YZF-R6 1m59.363
11 Tom DRANE Yamaha YZF-R6 1m59.800
12 Jack FAVELLE Honda CBR RR 2m00.192
13 Declan CARBERRY Suzuki GSXR 2m00.269
14 Tarbon WALKER Yamaha YZF-R6 2m00.891
15 Cody Wyman Yamaha YZF-R6 2m01.432
16 Bronson PICKETT Yamaha YZF-R6 2m01.743
17 Luca DURNING Yamaha YZF-R6 2m01.831
18 Noel MAHON Yamaha YZF-R6 2m02.001
19 MITCHELL SIMPSON Yamaha YZF-R6 2m02.058
20 Morgan McLAREN-WOOD Yamaha YZF-R6 2m02.643
21 John QUINN Yamaha YZF-R6 2m04.282

The Bend ASBK Schedule

Saturday 26thth November
8.30 8.45 R3 cup Q1 15 mins
8.55 9.20 super sport Q1 25 mins
9.30 a.m 9.45 bLU cRU Q1 15 mins
9.55 10.30 a.m superbike TP 35 mins
10.40 11.00 Supersport 300 Q1 20 mins
11.10 11.25 sidecars Q 15 mins
11.35 11.50 Superbike Masters Q 15 mins
12.00 12.15 R3 cup Q2 15 mins
12.25 12.50 super sport Q2 25 mins
12.50 13.30 Lunch – ASBK Pillion Ride & ASBK Autographs 40 mins
13.30 13.50 Supersport 300 Q2 20 mins
14.00 14.20 sidecars R1 5 laps
14.30 14.45 bLU cRU Q2 15 mins
14.55 15.10 superbike Q1 15 mins
15.10 15.25 ASBK TV Activity ASBK.TV 15 mins
15.25 15.40 superbike Q2 15 mins
15.50 16.10 Supersport 300 R1 7 laps
16.20 16.40 Superbike Masters R1 5 laps
16.50 17.10 bLU cRU R1 5 laps
17.20 17.40 sidecars R2 5 laps
17.50 18.10 R3 cup R1 6 laps
sunday 27th November
8.00 8.05 Supersport 300 & R3 Cup WUP 5 mins
8.15 8.20 super sport WUP 5 mins
8.30 8.35 bLU cRU WUP 5 mins
8.40 8.50 superbike WUP 10 mins
9.00 9.05 Superbike Masters WUP 5 mins
9.15 9.35 R3 cup 6 laps
9.45 10.15 super sport R1 9 laps
10.25 10.45 bLU cRU R2 5 laps
10.55 11.35 superbike R1 11 laps
11.45 12.05 Supersport 300 R2 7 laps
12.15 12.35 Superbike Masters R2 5 laps
12.35 05/13 Lunch – ASBK Pit Lane Walk & Drag Bike Demo 30 mins
05/13 13.25 Supersport 300 R3 7 laps
13.35 05/14 super sport R2 9 laps
14.15 14.35 bLU cRU R3 5 laps
14.45 15.25 superbike R2 11 laps
15.35 15.55 R3 cup R3 6 laps
05/16 16.25 Superbike Masters R3 5 laps
16.35 16.55 sidecars R3 5 laps

Leave a Comment